zbMATH — the first resource for mathematics

Kähler-Einstein metrics and projective embeddings. (English) Zbl 1057.53032
One can naturally ask when a projective manifold can also be realized as a complex isometric submanifold with respect to the Fubini-Study metric. E. Calabi [Ann. Math. (2) 58, 1–23 (1953; Zbl 0051.13103)] showed that this is not possible if the manifold has constant non-positive holomorphic sectional curvature. The present author shows that, more generally, any compact Einstein complex submanifold \((M,g)\hookrightarrow (\mathbb{P}^N, g_{F-S})\) has ctrictly positive scalar curvature. The proof, by absurd, uses the analyticity of the Einstein submanifold and consists in finding, locally, a special coordinate system and a preferred potential which allows to estimate \(\text{vol}(M,g)\) as bigger than the volume of a certain subset which is shown to be Zariski dense in \(\mathbb{C}^n\).

53C25 Special Riemannian manifolds (Einstein, Sasakian, etc.)
53C55 Global differential geometry of Hermitian and Kählerian manifolds
32Q20 Kähler-Einstein manifolds
32Q25 Calabi-Yau theory (complex-analytic aspects)
Full Text: DOI
[1] Bochner, S. Curvature in hermitian metric,Bull. Am. Math. Soc.,53, 179–185, (1947). · Zbl 0035.10403 · doi:10.1090/S0002-9904-1947-08778-4
[2] Borel, A.Linear Algebraic Groups, Benjamin, New York, 1969. · Zbl 0206.49801
[3] Bouche, T. Convergence de la métrique de Fubini-Study d’un fibré linéaire positif,Ann. Inst. Fourier Grenoble,40(1), 117–130,(1990). · Zbl 0685.32015 · doi:10.5802/aif.1206
[4] Bourguignon, J.-P. Géométrie riemannienne en dimension 4, (A.L. Besse), ch. VIII, Cedic-Nathan, Paris, 1981.
[5] Calabi, E. Isometric embedding of complex manifolds,Ann. Math.,58, 1–23, (1953). · Zbl 0051.13103 · doi:10.2307/1969817
[6] Serre, J.-P. Représentations linéaires et espaces homogènes kähleriens des groupes de Lie compacts, Séminaire Bourbaki 1954, Benjamin, 1966.
[7] Tian, G. On a set of polarized Kähler metrics on algebraic manifolds,J. Diff. Geom.,32, 99–130, (1990). · Zbl 0706.53036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.